Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 3, 2019, 3:52 PM EDT for Greene County, Montgomery County, Ohio. It was in force for 73 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 3, 2019, 5:05 PM EDT
- In force
- 73 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:55 PM EDT | FLASH FLOOD | Trotwood, OH | TWO VEHICLES TRAPPED IN HIGH WATER ON SALEM AVENUE REQUIRING RESCUE. |
| Jul 3, 3:55 PM EDT | HEAVY RAIN 1.85 | Beavercreek, OH | STORM TOTAL IN 20 MINUTES. |
| Jul 3, 4:00 PM EDT | FLOOD | Moraine, OH | STREET FLOODING OBSERVED IN MORAINE. TIME OF EVENT ESTIMATED. |
| Jul 3, 4:30 PM EDT | FLOOD | 3 Ese Fairborn, OH | HIGH WATER REPORTED ALONG DAYTON YELLOWSPRINGS ROAD. TIME OF EVENT ESTIMATED. |
| Jul 3, 4:30 PM EDT | FLOOD | 4 Ese Fairborn, OH | A PORTION OF WEST ENON ROAD CLOSED DUE TO HIGH WATER. TIME OF EVENT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WGUS51 KILN 031952
FFWILN
OHC057-113-032245-
/O.NEW.KILN.FF.W.0029.190703T1952Z-190703T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
352 PM EDT Wed Jul 3 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Central Greene County in west central Ohio...
Montgomery County in west central Ohio...
* Until 645 PM EDT.
* At 351 PM EDT, radar and automated rain gauges indicated that
thunderstorms had produced heavy rain over the area. Up to two
inches of rain have already fallen. Heavy rain continues to fall
with another 1 to 2 inches possible. Runoff from this excessive
rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Xenia,
Trotwood, Miamisburg, Bellbrook, Moraine, Oakwood, Yellow Springs,
Wright-Patterson Afb, West Carrollton, Cedarville, Wilberforce,
Riverside, Brookville, Germantown and New Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3983 8442 3984 8394 3983 8394 3982 8383
3980 8383 3978 8365 3970 8366 3959 8441
3959 8448 3976 8448
$$
KC1 follow-up statement
445
WGUS71 KILN 032105
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
505 PM EDT Wed Jul 3 2019
OHC057-113-032114-
/O.CAN.KILN.FF.W.0029.000000T0000Z-190703T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene OH-Montgomery OH-
505 PM EDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING FOR CENTRAL GREENE AND MONTGOMERY COUNTIES
IS CANCELLED...
The heavy rain has ended and rapid flooding is no longer expected to
pose a threat. A flood advisory will remain in effect for the area
until 545 pm, as lingering minor flooding may remain. Law
enforcement in both Montgomery and Greene Counties reported that
water was receding.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3983 8442 3984 8394 3983 8394 3982 8383
3980 8383 3978 8365 3970 8366 3959 8441
3959 8448 3976 8448
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:46 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 3, 3:46 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 346 PM EDT Wed Jul 3 2019 .SYNOPSIS... Hot and humid conditions will continue this week with thunderstorms developing daily through Sunday. A drier pattern will be in place for Monday and Tuesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... There is a corridor of thunderstorm activity near Interstate 70. This storm activity will continue into the evening hours. In addition thunderstorm activity just south of the Tri-State area will continue into this evening as well. Expect additional development between these two features and also with outflow boundaries colliding there will be additional development. Isolated strong to damaging wind gusts will be possible. Heavy rain and flooding will be a concern and with training of storms over the same areas. In addition moisture transport vectors show the flow weakening this evening and therefore the flood threat could increase with time this evening before storms decrease in coverage overnight. There will be the potential for some fog overnight in some areas where there has been heavy rain. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Thursday will be another day of thunderstorms developing through the day, however the better upper support moves out of the region a little earlier and therefore thunderstorms have the potential to decrease in coverage a little earlier. Again, isolated damaging winds and heavy downpours will be possible with these storms. A few heat index values in the middle 90s will be possible on Thursday, however this will be highly dependent on convective activity. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... First part of extended the region remains in a pattern for afternoon and evening convection, sandwiched between a building ridge over the lower Mississippi valley and shortwave energy over the Great Lakes region. Continued potential for pulse storms, with some potential for heavy rain. With increased afternoon clouds and a less amplified pattern, high temperatures settle back into the mid 80s. Frontal boundary then pushes through the region on Saturday, bringing a more focused potential for thunderstorms. Lingering low chance of thunderstorms as the system drops to the southeast Sunday, and then drier conditions as a large upper ridge builds into the southern plains for the early part of the work week, dominating the central U.S. The ridge will tend to retrograde slightly as a vigorous upper low over Quebec once again puts the region in a NW flow pattern, bringing a return to convection across the region by mid week. Daytime high temperatures will slowly increase back to the upper 80s by mid week. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... There is a corridor of storms from west of KDAY eastward to east of KCMH. This corridor is expected to have thunderstorm activity during the afternoon and evening hours before translating to the south leaving mainly VCSH overnight. Near KCVG is another area of thunderstorms. Expect this activity to continue to the northeast as the day progresses and expect several hours of thunderstorm activity at and near KCVG and KLUK. These two areas of storms will come together near KILN as the afternoon progresses and expect additional storm development. As the storm activity decreases in coverage overnight and leaves just VCSH across the region cannot rule out some fog development. During the day on Thursday expect additional thunderstorm development towards the end of the TAF period. OUTLOOK...Thunderstorms possible through Sunday, with the activity peaking each afternoon. MVFR visibility possible in thunderstorms. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...JDR AVIATION...Novak
Hazardous weather outlook, Jul 3, 5:01 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 501 AM EDT Wed Jul 3 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 501 AM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Isolated severe storms are possible with damaging winds and very heavy rainfall. Afternoon heat index values may reach into the mid 90s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe storms with damaging winds and very heavy rainfall are possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 2:31 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
231 PM EDT Wed Jul 3 2019
OHZ042-051-060-061-031900-
Montgomery OH-Darke OH-Preble OH-Miami OH-
231 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES UNTIL
300 PM EDT...
At 231 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Trotwood, Miamisburg, Vandalia, Englewood, Tipp
City, Eaton, Moraine, West Milton, Oakwood, West Carrollton,
Lewisburg, West Alexandria, New Madison, Clayton, Union, Brookville,
Germantown and New Lebanon.
This includes the following Interstates...
I-70 in Ohio between mile markers 4 and 34.
I-75 in Ohio between mile markers 46 and 69.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3977 8474 3998 8475 3998 8418 3965 8417
3965 8448
TIME...MOT...LOC 1831Z 253DEG 17KT 3991 8452
KCSpecial weather statement, Jul 3, 3:01 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
301 PM EDT Wed Jul 3 2019
OHZ042-051-061-031930-
Montgomery OH-Darke OH-Miami OH-
301 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DARKE...MONTGOMERY
AND SOUTHERN MIAMI COUNTIES UNTIL 330 PM EDT...
At 301 PM EDT, radar indicated a strong thunderstorm over Englewood,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Trotwood, Vandalia,
Englewood, Tipp City, Moraine, West Milton, Oakwood, Wright-Patterson
Afb, West Carrollton, Brown, Riverside, Clayton, Union, Brookville,
New Lebanon and Shiloh.
This includes the following Interstates...
I-70 in Ohio between mile markers 18 and 40.
I-75 in Ohio between mile markers 48 and 70.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8404 3984 8407 3983 8409 3966 8411
3970 8448 3997 8449
TIME...MOT...LOC 1901Z 253DEG 16KT 3984 8426
KCSpecial weather statement, Jul 3, 3:11 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Wilmington OH 311 PM EDT Wed Jul 3 2019 OHZ053-062-031945- Clark OH-Greene OH- 311 PM EDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK AND NORTHERN GREENE COUNTIES UNTIL 345 PM EDT... At 311 PM EDT, radar indicated a strong thunderstorm over Yellow Springs, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Springfield, Fairborn, Xenia, Yellow Springs, Wright-Patterson Afb, Cedarville, Enon, Wilberforce, Clifton, Green Meadows, Springfield Municipal Airport, Hustead, Holiday Valley, John Bryan State Park, Selma, Pitchin and Oldtown. This includes I-70 in Ohio between mile markers 51 and 58. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3970 8398 3983 8405 3994 8375 3977 8369 TIME...MOT...LOC 1911Z 260DEG 9KT 3979 8394 KC
Special weather statement, Jul 3, 3:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
331 PM EDT Wed Jul 3 2019
OHZ053-061-062-071-032015-
Montgomery OH-Warren OH-Clark OH-Greene OH-
331 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHWESTERN
CLARK...GREENE AND MONTGOMERY COUNTIES UNTIL 415 PM EDT...
At 331 PM EDT, radar indicated a strong thunderstorm over Moraine,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Huber Heights, Fairborn,
Xenia, Trotwood, Miamisburg, Springboro, Franklin, Bellbrook,
Moraine, Carlisle, Oakwood, Yellow Springs, Wright-Patterson Afb,
West Carrollton, Cedarville and Waynesville.
This includes I-75 in Ohio between mile markers 35 and 58.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3989 8386 3960 8373 3957 8396 3957 8398
3956 8398 3951 8433 3955 8433 3954 8436
3955 8437 3959 8437 3959 8448 3977 8448
TIME...MOT...LOC 1931Z 318DEG 7KT 3970 8422
KCLocal storm report, Jul 3, 3:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLOOD 4 NNW DOWNTOWN DAYTON 39.81N 84.22W
07/03/2019 MONTGOMERY OH AMATEUR RADIO
STREET FLOODING ALONG SHOUP MILL ROAD AND RIVERSIDE
DRIVE, WITH WATER APPROACHING THE BOTTOM OF CAR DOORS.
&&
JDRSpecial weather statement, Jul 3, 3:45 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
345 PM EDT Wed Jul 3 2019
OHZ045-052>055-032030-
Champaign OH-Madison OH-Franklin OH-Union OH-Clark OH-
345 PM EDT Wed Jul 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO...SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL
OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO...MADISON AND
SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 430 PM EDT...
At 345 PM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles northeast of Urbana to London, moving east at
15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Marysville, London, Jefferson, Plain City, West Jefferson,
Mechanicsburg, North Lewisburg, Choctaw Lake, Lake Darby, Brighton,
Milford Center, Lafayette, Harrisburg, Woodstock, Unionville Center,
Mutual, Newport, Cable, Rosedale and State Route 4 at State Route
161.
This includes the following Interstates...
I-70 in Ohio between mile markers 69 and 88.
I-71 in Ohio between mile markers 92 and 95.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4023 8356 4024 8355 4023 8332 3981 8311
3981 8348 4024 8378
TIME...MOT...LOC 1945Z 273DEG 14KT 4018 8367 3987 8344
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:19 PM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Jul 2, 8:26 PM EDT | Special Weather Statement | ILN | Hocking | 19 min |
| Jul 2, 8:43 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jul 2, 8:58 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Jul 2, 9:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jul 2, 10:28 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 3 hr |
| Jul 2, 10:56 PM EDT | Areal Flood Advisory | ILN | Delaware | 12 hr |
| Jul 2, 11:57 PM EDT | Areal Flood Advisory | ILN | Pickaway | 3 hr |
| Jul 3, 3:03 AM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin | 5 hr |
| Jul 3, 4:17 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 11 hr |
| Jul 3, 1:09 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jul 3, 1:26 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 34 min |
| Jul 3, 1:54 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jul 3, 2:31 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 29 min |
| Jul 3, 2:52 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 111 min |
| Jul 3, 3:01 PM EDT | Special Weather Statement | ILN | Montgomery | 29 min |
| Jul 3, 3:11 PM EDT | Special Weather Statement | ILN | Clark | 34 min |
| Jul 3, 3:31 PM EDT | Special Weather Statement | ILN | Greene, Montgomery | 44 min |
| Jul 3, 3:39 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 109 min |
| Jul 3, 3:45 PM EDT | Special Weather Statement | ILN | Madison | 45 min |
| Jul 3, 4:03 PM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Jul 3, 4:25 PM EDT | Areal Flood Advisory | ILN | Butler | 50 min |
| Jul 3, 4:30 PM EDT | Areal Flood Advisory | ILN | Fayette, Madison, Pickaway | 3 hr |
| Jul 3, 4:36 PM EDT | Special Weather Statement | ILN | Madison, Pickaway | 39 min |
| Jul 3, 4:38 PM EDT | Areal Flood Advisory | ILN | Warren | 3 hr |
| Jul 3, 5:00 PM EDT | Flash Flood Warning | ILN | Fayette, Madison, Pickaway | 104 min |
| Jul 3, 6:13 PM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.